PDA

View Full Version : Maybe you can help a newbie



vernb2
09-15-2006, 01:20 PM
Hi I am new to both Lupus and this forum. I was diagnosed this summer after being treated for everything else. All the docs seem to be really busy. I saw the reumatoligist for the first time this week. He wouldnt say much just wanted to run more tests. I don't see him again for a month and really do not think i can wait that long. I have been on Paquinil since Aug. My chronic hives seem better but the rest of my symptoms are still there. I am exhausted and every other day something new pops up...a lump on my leg, arm swells up, thumb swelled up....My skin HURTS....I feel like someone beat me up. I only feel good for one day or so then bam something swells up or hurts. Is this normal? I know everyone is different but am I ever going to have a whole week of feeling good again?

ButterflyRN
09-15-2006, 02:28 PM
hi vernb! First welcome to our group. Since you have only been on the plaquinel since last month you are not going to see much improvement from it yet. It takes a few months to kick in before you will see real results. Are you on any other medications? You have typical lupus symptoms. It most likely is going to take some time to start to feel good again because I'm sure they may change your meds around once they get more lab work completed.
Lupus is a road of ups and downs but know that we are here for you and we will help you through it. Hang in there :D

vernb2
09-15-2006, 02:37 PM
Thank you butterfly! I have been on the Paquinil two months next week. Already family and friends are bored with hearing I dont feel good. I just was wondering how often I could expect flares...right now it seems to be every other day. And it is the weirdest stuff too. Last weekend I got hives on the tops of my feet....but it was gone in two days. Then it was the palms of my hands....One day it is my leg, two days after that my thumb...then my big toe, and then my arm. It is so odd.
I take the Paquinil and some stuff for itching. I have Triamcinolone cream, and steriod drops for my scalp. I was on predisone for 10 days but got hives so bad I couldnt wear clothes....and all my lymph nodes swelled up so they took me off of that.

Saysusie
09-16-2006, 04:08 AM
Hi Verbn2 :lol:
Welcome to our family.
Hives are the result of an allergic reaction in the skin. They are caused by the release of histamine. Histamine is released when a person's immune system tries to fight a foreign substance. The release of histamine causes inflammation in the skin (Hives).
Perhaps you can ask your doctors about antihistiamines for your hives! For chronic or especially troublesome outbreaks of hives, your doctor can order a course of prescription antihistamines. Treatment with oral corticosteroids (There are others besides Prednisone - see list below) will reduce swelling if the antihistamines don't work.
10% of lupus patients will develop hives at some point in the course of their disease. This is one of the few skin rashes of lupus that itches. Most cases are related to coincidental allergic reactions, but an uncommon form of lupus may be associated with 'lupus urticaria'. Most of these patients have deficiencies in certain blood complement components.

Corticosteroids:
Oral -
Betamethasone
Budesonide
Cortisone
Dexamethasone
Hydrocortisone
Methylprednisolone
Prednisolone
Prednisone
Triamcinolone

Parenteral -
Betamethasone Injection
Cortisone Injection
Dexamethasone Injection
Hydrocortisone Injection
Methylprednisolone Injection
Prednisolone Injection
Triamcinolone Injection

I hope that this has been helpful to you

Peace and Blessings
Saysusie

vernb2
09-16-2006, 04:15 AM
I have had hives on and off for 15 years but this last spell i have had them for over a year and a half. I have taken antihistimes...and take hydroxyzpam. The Paquinil has helped a lot with the hives. But my skin hurts. Not all over just in spots....